MAUDE Adverse Event Report: HOLOGIC, INC AFFIRM BREAST BIOPSY GUIDANCE SYSTEM

HOLOGIC, INC AFFIRM BREAST BIOPSY GUIDANCE SYSTEM
Model Number STLC-00004
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As of today the investigation regarding this issue is still in-process.The returned parts are being evaluated.A follow-up will be filed as needed.
 
Event or Problem Description
It was reported that the z axis was off and during a biopsy procedure the needle went through the patient breast.It was noted that the imaging during the biopsy was off from the intended target.It was not realized that the needle had gone through the patient breast until after the case when the tech noticed a "small nick" on the medial side of the breast when the biopsy needle site was on the lateral side.No medical intervention was needed.The affirm upright system and breast tray were replaced.
 
Additional Manufacturer Narrative
Based on a health risk assessment that was completed no remedial action was necessary.The preventative action will be to replace any bgm pcb manufactured prior to a revision change in april 2016, this will be completed during the next site visit or if symptoms present prior to that.Parts were returned and evaluated by sustaining engineering.The issue was not reproduced during testing, however, based on the manufacturing date and the pcb version installed, it was determined to be consistent with a pcb issue.

Brand Name
AFFIRM BREAST BIOPSY GUIDANCE SYSTEM
Common Device Name
BIOPSY GUIDANCE SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
MDR Report Key7294176
Report Number1220984-2018-00088
Device Sequence Number957759
Product Code IZH
UDI-Device Identifier15420045505858
UDI-Public15420045505858
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K153486
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Radiologic Technologist
Device Model NumberSTLC-00004
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1